Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 18, 2014, 1:26 PM CDT for Jasper County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 1:26 PM CDT (18:26 UTC)
- Expired
- Sep 18, 2014, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 136 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
376
WGUS54 KLCH 181826
FFWLCH
TXC241-457-182030-
/O.NEW.KLCH.FF.W.0026.140918T1826Z-140918T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF KIRBYVILLE...
TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WOODVILLE...TOWN BLUFF...ROCKLAND...
COLMESNEIL...
* UNTIL 330 PM CDT
* AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS ACROSS CENTRAL
TYLER AND CENTRAL JASPER COUNTIES. RADAR INDICATES RAINFALL
AMOUNTS BETWEEN 2 AND 4 INCHES HAVE ALREADY FALLEN ACROSS THE
WARNED AREA. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE AS THE
STORMS PROGRESS SLOWLY SOUTH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGANVILLE...MT. UNION AND MAGNOLIA SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3105 9452 3104 9447 3105 9443 3088 9389
3044 9389 3083 9463 3086 9463
$$
24/MS2 follow-up statements
661
WGUS74 KLCH 181949
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CDT THU SEP 18 2014
TXC241-457-182030-
/O.CON.KLCH.FF.W.0026.000000T0000Z-140918T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER TX-JASPER TX-
249 PM CDT THU SEP 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
CENTRAL JASPER AND TYLER COUNTIES...
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE AN AREA OF MODERATE TO HEAVY RAIN WITH ISOLATED
THUNDERSTORMS ACROSS TYLER AND JASPER COUNTIES. RAINFALL AMOUNTS OF
2 TO 5 INCHES HAVE ALREADY FALLEN ACROSS THE AREA WITH AN ADDITIONAL
1 TO 2 INCHES POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKLAND AND
COLMESNEIL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3105 9452 3104 9447 3105 9443 3088 9389
3044 9389 3083 9463 3086 9463
$$
24/MS969
WGUS54 KLCH 182022
FFWLCH
TXC241-457-182130-
/O.EXT.KLCH.FF.W.0026.000000T0000Z-140918T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF KIRBYVILLE...
TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WOODVILLE...TOWN BLUFF...ROCKLAND...
COLMESNEIL...
* UNTIL 430 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO INDICATE AN AREA OF MODERATE TO HEAVY RAIN WITH ISOLATED
THUNDERSTORMS FROM COLMESNEIL TO TOWN BLUFF AND KIRBYVILLE.
RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE ALREADY FALLEN ACROSS THE
AREA WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3105 9452 3104 9447 3105 9443 3088 9389
3044 9389 3083 9463 3086 9463
$$
24/MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:40 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 18, 10:40 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1040 AM CDT THU SEP 18 2014 .UPDATE... WV/IR SATELLITE SHOW INCREASED STRATOCU PUSHING INTO THE AREA. THE LATEST SHORT TERM GUIDANCE APPEARS TO HAVE A GOOD GRASP OF THE CURRENT CONDITIONS WITH THE STATIONARY FRONT LOCATED FROM CENTRAL TEXAS THROUGH NORTHERN LOUISIANA AND A FAIRLY STRONG UPPER LEVEL DISTURBANCE JUST OFFSHORE. THIS IS FORCING A BROAD AREA OF MOSTLY STRATOFORM SHOWERS OVER PARTS OF SETX NEAR THE HOUSTON AREA RIGHT NOW. UPPER LEVEL WINDS ARE RELATIVELY WEAK AND THUS THE STORM MOTION OF THAT SYSTEM IS EXPECTED TO BE SLOW. LATEST HRRR GUIDANCE SUGGESTS THAT THE TIMING OF THE ONSET OF THE HEAVIEST SHOWERS SHOULD BE AROUND 17Z AND NOT PROJECTED TO MOVE VERY QUICKLY ACROSS SETX. TIMING OF THE SHOWERS MOVING OUT OF THE AREA IS SOMEWHERE BETWEEN 22Z TO 01Z THIS EVENING. STORM TOTAL QPF OVER SETX IS STILL IN THE BALL PARK OF 1 TO 2 INCHES SO I CHOOSE TO NOT INCLUDE A FLASH FLOOD WATCH ALTHOUGH SOME URBAN FLOODING COULD BE POSSIBLE. DEAL && .PREV DISCUSSION... /ISSUED 631 AM CDT THU SEP 18 2014/ AVIATION... A STATIONARY FRONT DRAPES THROUGH DALLAS THROUGH LAFAYETTE THIS MORNING...SLOPING TOWARD THE GULF AIR WITH HEIGHT. THE FRONTAL SURFACE SEPARATES MOIST UNSTABLE AIR SOUTH AND WEST...FROM DRIER STABLE AIR NORTH AND EAST. NORTHWESTERLY SHORTWAVES ALOFT WILL TRAVEL OVER THE FRONTAL ZONE ..SETTING OFF SCATTERED SHOWERS AND THUNDERSTORMS. THE HEAVIEST ACTIVITY WILL BE ALONG THE BEAUMONT TO LAKE CHARLES AIR CORRIDOR. JT PREV DISCUSSION... /ISSUED 349 AM CDT THU SEP 18 2014/ DISCUSSION...LOCAL RADAR DEPICTING JUST A BIT OF LIGHT RAIN OR DRIZZLE OVER EAST TEXAS JUST CLIPPING OUR WESTERN MOST COUNTIES. STRATOFORM PRECIP EXTENTS EAST FROM MORE ROBUST CONVECTION OVER SOUTH CENTRAL TEXAS WHICH IS ADVANCING SOUTHEAST. SURFACE OBS OVER THE FORECAST AREA SHOWING LITTLE IN THE WAY OF FOG...AND WITH EXTENSIVE CLOUDINESS INCOMING EXPECT THAT TO REMAIN THE CASE. TODAY...NORTHWEST TO SOUTHEAST MOISTURE AXIS SET UP OVER THE SOUTHERN PORTION OF THE FORECAST AREA WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER PROGGED AS HIGH AS 2.5 INCHES AT BPT AT 18Z...BUT TRENDING TOWARD THE NORM AT AEX COMING IN AT 1.8 INCHES. WITH THAT SAID...POPS WILL CONTINUE TO BE ALIGNED ACCORDINGLY FROM CATEGORICAL FOR THE SOUTHWEST PORTION OF THE FORECAST AREA...TO JUST A CHANCE ADVANCING INTO CENTRAL LOUISIANA. INCREASED ACTIVITY EXPECTED TODAY WITH THE APPROACH AND PASSAGE OF A VIGOROUS SHORTWAVE TROF. GUIDANCE SUGGESTING HEAVIEST RAINS OVER LOWER SOUTHEAST TEXAS INCLUDING THE BEAUMONT AREA. QPF SHOWING 1 TO 2 INCHES. WITH EASTWARD ADVANCEMENT OF SHORTWAVE AND AMPLIFICATION OF MID-CONUS TROF...THE AREA WILL COME UNDER A DEEP NORTHERLY FLOW. THIS WILL SHUNT THE DEEP MOISTURE INTO THE GULF WATERS RESULTING IN DECREASING RAIN CHANCES OVER THE AREA MOVING THROUGH FRIDAY. WITH EXTENT OF DRIER AIR INCOMING...HAVE OPTED TO REMOVE ANY RAIN CHANCE FOR SATURDAY. THE NEW WEEK...COLD FRONT EXPECTED TO MOVE ACROSS THROUGH MONDAY. MOISTURE WILL BE SOMEWHAT LIMITED AND SIMPLY CARRYING LOW END POPS AT THIS TIME. SUFFICIENT MOISTURE REMAINS IN PLACE AFTER FROPA TO MAINTAIN A CONTINUED CHANCE FOR A FEW SHOWERS. OTHERWISE LOOKING FOR SLIGHTLY COOLER TEMPS AND LOWER HUMIDITY FOR THE WEEK. MARINE...WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NORTHWEST GULF TODAY. THIS AS DEEP TROPICAL MOISTURE REMAINS IN PLACE...IN CONCERT WITH A VIGOROUS UPPER LEVEL DISTURBANCE ADVANCING THROUGH. RAIN CHANCES WILL DIMINISH FOR FRIDAY AND THE WEEKEND AS THE DEEP MOISTURE IS DISPLACE SOUTHWARD WITH PASSAGE OF THE DISTURBANCE AND AMPLIFICATION OF A MID-CONUS RIDGE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 72 86 71 89 / 80 60 30 10 10 KBPT 82 72 85 73 88 / 80 60 50 10 10 KAEX 85 69 87 69 91 / 50 30 20 10 10 KLFT 85 72 86 71 89 / 60 40 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Sep 18, 4:25 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT THU SEP 18 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-190930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 425 AM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST TEXAS AND SOUTH LOUISIANA AND THE ADJACENT NEAR COASTAL WATERS...BECOMING SCATTERED OVER CENTRAL LOUISIANA. THIS AS DEEP TROPICAL MOISTURE REMAINS IN PLACE COMBINED WITH THE APPROACH OF A VIGOROUS UPPER LEVEL DISTURBANCE. HEAVY RAINS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE FRIDAY AS SHARPLY DRIER AIR ADVANCES INTO THE AREA. RAIN CHANCES WILL THEN REMAIN LIMITED INTO THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:17 PM CDT | Areal Flood Advisory | LCH | Jasper, Tyler | 118 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.